MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / LEFT; PLATE, FIXATION, BONE
Catalog Number 628008S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Postoperative, implanted screw was backout.As primary procedure, implanted the first 8 hole superior row bend plate, but replaces using superior low bend 10 holes as revision surgery.
 
Additional Manufacturer Narrative
The reported event that superior plate - decreased curvature variax clavicle 8 hole / left was alleged of 'migration / rotation / in situ movement' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by putting locking screws into oblong holes.Indeed, the device inspection revealed the following: the plate and screws do not present any significant signs of wear or scratches.They are all in general in a good state.However it is crucial to know that the plate returned contains 4 universal holes, and 4 oblong holes, and 6 locking screws were returned.When the oblong holes are inspected more thoroughly, it can be noticed that two of them show traces of metal deformation, proving that the extra two locking screws were installed there.This is in violation of the operative technique indications.Indeed, it is clearly stated in the operative technique.Only non-locking screws may be placed in the oblong holes of the plate.Circular holes accept either locking or non-locking screws.The returned locking screws all lock perfectly to the plate when put in the universal holes.As a final note, all the tested screws are perfectly functional in the oblong holes.No matter which ones of the reported screws were implanted in the oblong holes, their general functionality is perfectly given.The reason of the back out is the aforementioned deviation from the surgical technique a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8126112
Report Number0008031020-2018-01024
Device Sequence Number2363654
Product Code HRS
UDI-Device Identifier04546540686879
UDI-Public04546540686879
Combination Product (Y/N)N
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2023
Device Catalogue Number628008S
Device Lot NumberY02180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR